Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS Albany, NY

August 18, 2011Albany County, Columbia County, Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2011, 2:55 PM EDT for Albany County, Columbia County, Rensselaer County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 2:55 PM EDT (18:55 UTC)
Expired
Aug 18, 2011, 4:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 26 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:30 PM EDTHAIL 0.88Selkirk, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS51 KALY 181855
SVRALY
NYC001-021-083-182000-
/O.NEW.KALY.SV.W.0154.110818T1855Z-110818T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 400 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FEURA BUSH...OR NEAR DELMAR...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DELMAR BY 300 PM EDT...
   SELKIRK BY 310 PM EDT...
   ALBANY BY 315 PM EDT...
   CASTLETON-ON-HUDSON BY 320 PM EDT...
   RENSSELAER AND MENANDS BY 325 PM EDT...
   EAST GREENBUSH BY 335 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4270 7357 4246 7363 4251 7398 4269 7397
TIME...MOT...LOC 1855Z 273DEG 10KT 4260 7385

$$

HWJIV
2 follow-up statements
379 
WWUS51 KALY 181932
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT THU AUG 18 2011

NYC001-021-083-182000-
/O.CON.KALY.SV.W.0154.000000T0000Z-110818T2000Z/
ALBANY NY-COLUMBIA NY-RENSSELAER NY-
332 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN RENSSELAER...EXTREME NORTH CENTRAL COLUMBIA AND
EASTERN ALBANY COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND POSSIBLE DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED NEAR SELKIRK...OR 7 MILES SOUTHWEST OF EAST 
GREENBUSH...MOVING SOUTHEAST AT 5 MPH.

THE STORM HAS SPLIT INTO TWO CELLS BOTH CELLS WERE MOVING TO THE 
SOUTHEAST. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTLETON-ON-HUDSON BY 340 PM EDT...
  BROOKVIEW BY 350 PM EDT...
  SCHODACK LANDING...MUITZES KILL...SOUTH SCHODACK AND VAN HOESEN
  STATION BY 400 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4270 7357 4246 7363 4251 7398 4269 7397
TIME...MOT...LOC 1931Z 321DEG 4KT 4252 7379

$$

HWJIV
699 
WWUS51 KALY 182000
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT THU AUG 18 2011

NYC001-021-083-182009-
/O.EXP.KALY.SV.W.0154.000000T0000Z-110818T2000Z/
ALBANY NY-COLUMBIA NY-RENSSELAER NY-
400 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENSSELAER...
EXTREME NORTH CENTRAL COLUMBIA AND EASTERN ALBANY COUNTIES WILL
EXPIRE AT 400 PM EDT...

NATIONAL WEATHER RADAR INDICATED THAT THIS THUNDERSTORM HAS WEAKENED 
CONSIDERABLY. IT STILL COULD PRODUCE DANGEROUS CLOUD TO GROUND 
LIGHTNING BUT NO LARGE HAIL OR STRONG WIND GUSTS. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4270 7357 4246 7363 4251 7398 4269 7397
TIME...MOT...LOC 1959Z 321DEG 4KT 4250 7376

$$

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:28 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 18, 1:28 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU AUG 18 2011

.SYNOPSIS...
A RELATIVELY WEAK...SLOW MOVING FRONTAL BOUNDARY WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND
WESTERN NEW ENGLAND THROUGH FRIDAY.  AN UPPER LEVEL DISTURBANCE WILL
KEEP THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND WITH THE BETTER CHANCE FOR WIDESPREAD WET WEATHER ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY/...
AS OF 100 PM EDT...THE FIRST BATCH OF SHOWERS AND THUNDERSTORMS
HAS MOVED EAST OF THE BERKSHIRES AND LITCHFIELD HILLS. SOME NEW
POP UP SHOWERS AND THUNDERSTORMS ARE FORMING OVER THE CATSKILLS.
THE LATEST LAPS DATA INDICATES GENERALLY SBCAPES OF 500-1500 J/KG
WITH SOME SLIGHTLY HIGHER VALUES. THE DEEP SHEAR IS WEAK WITH
GENERALLY 15-20 KTS IN THE 0-6 KM LAYER. PULSE OR LOOSELY
ORGANIZED THUNDERSTORMS WILL BE THE MAIN CONVECTIVE MODE THROUGH
THE AFTERNOON. THE CURRENT HWO HANDLES THIS WELL WITH HEAVY
DOWNPOURS AND SOME CG LTG. THE CONVECTION IS FOCUSED BY A RATHER
DIFFUSE PREFRONTAL SFC TROUGH...AND A MID LEVEL VORT MAX EVIDENT
ON THE LATEST RUC40. WE ARE SEEING A WIND SHIFT OVER KSYR-KBGM
WHICH SEEMS TO BE THE LEADING EDGE OF THE SFC TROUGH. THE LATEST
HRRR INDICATES THE MORE PREVALENT CONVECTIVE COVERAGE WILL BE FROM
THE CAPITAL REGION SOUTH AND EAST. WE CONTINUED WITH ISOLD-SCT
WORDING IN THE GRIDS/ZONES. WE RETOOLED THE CLOUD TRENDS BASED ON
THE LATEST OBS/SATELLITE PICTURE. WE ALSO LOWERED TEMPS ABOUT A
CATEGORY OVER THE ERN CATSKILLS...BERKS...AND LITCHFIELD HILLS
WITH THE SHRAS/TSRAS THIS MORNING...AND THE CANOPY OF CLOUDS.

PREVIOUS NEAR TERM.
AS OF 11 AM...
MORNING CONVECTION SLIDING EASTWARD. HAVE ADJUSTED HOURLY POPS TO
TIME THE CONVECTION OUT OF THE AREA.

ATTENTION TOWARDS AFTERNOON CONVECTION/SEVERE CHANCES. AS FAR AS
SEVERE INGREDIENTS GO...

NO REAL SIGNIFICANT FOCUSING MECHANISM TO HANG OUR HAT ON. RUC
DEPICTS THETA-E RIDGE STRETCHING SW-NE ACROSS SOUTHERN HALF OF
CWA. THAT/S WHERE HI RES MODELS...WRF/RUC...FOCUS CONVECTION FOR
THE AFTERNOON. BOTH MODELS SUGGEST LITTLE ORGANIZATION TO CONVECTION.
MORNING ALY SOUNDING OFFERED POTENTIAL FOR UP TO 1000 J/KG OF CAPE
FOR LATER TODAY. BUT WIND FIELD WILL BE FAIRLY WEAK...WITH 0-6 KM
NO HIGHER THAN 20-25 KNOTS...AND GENERALLY LESS. MORNING SOUNDING
ALSO INDICATED PWATS AROUND AN INCH...SO ALTHOUGH CANT RULE OUT
THE HIT OR MISS HEAVY RAINER...NOT LOOKING AT ANY FLASH FLOOD
POTENTIAL. SO...WILL HOLD ONTO TO CHANCES OF SHRA/TSRA FOR THE
AFTERNOON...AND MAINTAIN CURRENT HWO WITH STORMS HOLDING BELOW
SEVERE LEVELS.

FOR TONIGHT...WEAK AND DIFFICULT FEATURES TO ASCERTAIN IN THE
NCEP MODEL SUITE WARRANT A SLIGHT CHANCE POP FOR THE ENTIRE
REGION. CYCLONIC FLOW ALOFT IS EXPECTED TO BECOME REINFORCED BY
ANOTHER UPSTREAM WAVE THAT IS CURRENTLY TRACKING ACROSS SOUTHERN
MINNESOTA INTO SOUTHERN WISCONSIN. SHOWALTER INDICES REMAIN AT OR
BELOW 0C TONIGHT FROM THE VARIOUS SHORT TERM MODEL DEPICTIONS AS
WELL...SO THE MENTION OF THUNDER WILL REMAIN. PARTIAL CLOUD COVER
AND LACK OF AIRMASS CHANGE...THOUGHTS ARE TONIGHTS LOWS SHOULD
REMAIN MILD AS SUGGESTED BY THE NAM MOS.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AN ACTIVE PERIOD OF
WEATHER IS EXPECTED AS THE AFOREMENTIONED UPSTREAM SHORT WAVE
TRACKS ACROSS THE OHIO RIVER VALLEY AND INTO CENTRAL PA DURING
FRIDAY. A SLIGHT BETTER WIND FIELD ALOFT AND SBCAPES BETWEEN 1K-2K
J/KG ALONG WITH A STILL THAT WEAK AND DIFFUSE FRONTAL BOUNDARY
ACROSS THE REGION FOR ANOTHER ROUND OF CONVECTION. AT THIS
TIME...SEEMS THE BEST CHANCE WILL BE ALONG AND SOUTH OF I90. PWATS
CLIMB TO AROUND 1.50" SO POTENTIAL FOR HEAVY RAINFALL ALSO EXISTS
ALONG WITH WET MICROBURSTS. WE ARE CURRENTLY NOT HIGHLIGHTED IN
SWODY2...BUT WILL HIGHLIGHT IN THE HWO.

THE LOSS OF DAYTIME HEATING AND THE MIGRATION OF THE UPPER
TROUGH...CONVECTION SHOULD DIMINISH IN COVERAGE AND INTENSITY
FRIDAY EVENING. THERE COULD BE CONSIDERABLE FOG
DEVELOPMENT...ESPECIALLY WHERE RAIN OCCURS EARLIER IN THE
DAY...BUT WILL WATCH FOR TRENDS BEFORE ADDING INTO THE
GRIDS/FORECAST. OVERNIGHT LOWS FRIDAY FROM THE MOS ARE VERY CLOSE
AND A BLENDED APPROACH WAS UTILIZED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BOTH 00Z ECMWF AND 00Z GFS SHOW A WEAK IMPULSE IN MEAN TROUGH
CROSSING AREA ON SATURDAY. 00Z NAM IS FURTHER SOUTH WITH SYSTEM NEAR
WASH DC. FOR SAT DECIDED ON CHC POPS WITH SHRA/TSRA WX TYPE AS
MODELS SHOW SOME SURFACE BASED CAPE AND NEG SHOWALTER NUMBERS. BY
SUNDAY BIG DIFFERENCES BETWEEN 00Z ECMWF AND GFS. GFS HAS WEAK
RIDGING OVER AREA WITH STRENGTHENING MID LEVEL FLOW AND GRADUALLY
LOWERING HEIGHT. THIS WOULD INDICATE THE THREAT OF ISOLATED TO
SCATTERED AFT CONVECTION. ON OTHER HAND...ECMWF HAS STRONG COLD
FRONT APPROACHING AREA WITH 40+ KNOT LLJ AND DEEPER 500MB TROUGH.
THIS SCENARIO WOULD IMPLY A SEVERE WX OUTBREAK. DIFFERENCES CONTINUE
INTO MONDAY AS 00Z ECMWF HAS HIGH PRESSURE RIDGING IN FROM MIDWEST
AND COOL BREEZY CONDITIONS...WHILE 00Z GFS HAS COLD FRONT CROSSING
FORECAST AREA. WITH DISAGREEMENT IN MODELS DECIDED TO KEEP CHC POPS
FOR SUN/MONDAY. FOR TUESDAY THROUGH THURSDAY...GENERALLY FAIR
WEATHER IS EXPECTED WITH HIGH PRESSURE INDICATED BY BOTH MODELS.
PASSING WARM FRONT COULD SPARK SOME SHOWERS/THUNDER TUE OR
WED...WITH BETTER CHANCE OVER NORTHERN AREAS. TEMPS NEAR TO BELOW
NORMAL MON/TUE...OTHERWISE NEAR TO ABOVE NORMAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
TWO ISSUES FOR THIS AFTERNOON/TONIGHT...

FIRST WILL BE TSRA POTENTIAL. BETTER CHANCES LOOK TO BE ACROSS
SOUTHERN TERMINAL...KPOU...WITH LESSER CHANCES KALB AND KGFL. LOW
LEVEL THETA-E RIDGE SW-NE FROM ULSTER COUNTY THROUGH BENNINGTON
COUNTY...PUTTING KPOU IN BETTER PLAY. BUT GIVEN UNCERTAINTY WILL
COVER AFTERNOON CONVECTION POTENTIAL WITH /CB/ AND VCSH.

OTHER ISSUE WILL BE TYPICAL IFR LIKELIHOOD TONIGHT IN FG/BR. SOME OF
THE POTENTIAL WILL DEPEND ON HOW MUCH PRECIP...IF ANY...TERMINALS
RECEIVE THIS AFTERNOON. BUT AS FIRST CUT...LOOKING AT TYPICAL IFR BR/FG
AT KGFL...WITH MVFR BR AT KALB AND KPOU.

OUTLOOK...
FRI...VFR. CHC MVFR WITH A CHC -SHRA/-TSRA.
SAT...VFR. SLIGHT CHC -SHRA/-TSRA.
SUN AND MON...VFR. CHC AFT TSRA.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL MOVE EAST OF CAPE COD AS A RELATIVELY
WEAK...SLOW MOVING FRONTAL BOUNDARY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND
THROUGH THE END OF THIS WEEK. AN UPPER LEVEL DISTURBANCE WILL KEEP AN
THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE
REGION INTO THE WEEKEND.

THE RH VALUES WILL RECOVER TO 90 TO 100 PERCENT IN THE
MORNING...THE LOWER TO 45 TO 60 PERCENT DURING THIS AFTERNOON.
ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS EXPECTED BY FRIDAY
MORNING.

THE WINDS WILL BE LIGHT TO CALM THIS MORNING...AND BE FROM THE SOUTH
OR SOUTHWEST AT 5 TO 10 MPH THROUGH TONIGHT.

&&

.HYDROLOGY...
RIVER FLOWS WILL CONTINUE TO DECREASE FROM THE HEAVY RAIN SUNDAY
NIGHT INTO TUESDAY. AN INCREASING CHANCE FOR CONVECTION BEGINS
TODAY AND CONTINUES INTO FRIDAY.

A SLOW MOVING FRONT WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS INTO FRIDAY. SOME OF HEAVY RAINFALL AMOUNTS MAY BE
POSSIBLE WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS...WITH THE
HIGHER THREATS SOUTH OF ALBANY.  SOME DRIER AIR MAY RETURN
BRIEFLY ON THE WEEKEND...BEFORE ANOTHER FRONT APPROACHES WITH MORE
SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY. OVERALL...WE ARE NOT
LOOKING FOR ANY WIDESPREAD HYDRO PROBLEMS AT THIS TIME BUT WE WILL
CONTINUE TO MONITOR.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM/OKEEFE/WASULA
NEAR TERM...OKEEFE/WASULA
SHORT TERM...BGM
LONG TERM...SND
AVIATION...OKEEFE
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 18, 1:20 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
120 PM EDT THU AUG 18 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
120 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THESE THUNDERSTORMS ARE EXPECTED TO BE NON SEVERE. HOWEVER...CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL ACCOMPANY ANY
THUNDERSTORM AS THESE CELLS TRACK TO THE EAST AROUND 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY
AS A SERIES OF DISTURBANCES TRACK ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:08 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster67 min
Aug 18, 4:19 PM EDTSpecial Weather StatementALYDutchess26 min
Aug 18, 5:01 PM EDTSpecial Weather StatementALYDutchess29 min
Aug 18, 6:49 PM EDTSpecial Weather StatementALYDutchess26 min
Aug 18, 7:40 PM EDTSpecial Weather StatementALYDutchess35 min
Aug 18, 7:50 PM EDTSevere Thunderstorm WarningALYDutchess55 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.